Evidence map›Paper›PMID 35039350›Full record

ArticleBMJ case reports2022

Multi-organ dysfunction as a presentation of calcium channel blocker intoxication.

Abdul-Fatawu Osman, Rohan Madhu Prasad, Shawn Marein, Corey O'Brien

Open access · hybridAbstract readCase Reports
In one paragraph

Article in BMJ case reports, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
1.0field-weighted citation impact, top 26% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 4 citations in OpenAlex.

  1. Article
  2. A Case of Angiotensin II Utilization for Refractory Shock in a Polysubstance Overdose.Journal of medical toxicology : official journal of the American College of Medical Toxicology · 2025
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 2 institutions in 1 country.

Abdul-Fatawu OsmanMichigan State University, East Lansing, Michigan, USA abdulfatawu01@gmail.com.
Rohan Madhu PrasadMichigan State University, East Lansing, Michigan, USA.ORCID http://orcid.org/0000-0001-8873-5594
Shawn MareinDepartment of Pulmonary & Critical care, Sparrow Health System, Lansing, Michigan, USA.
Corey O'BrienDepartment of Pulmonary & Critical care, Sparrow Health System, Lansing, Michigan, USA.
Michigan State University · USSparrow Health System · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

SummaryWe report the case of a 73-year-old woman who intentionally ingested 400 mg of amlodipine in a suicidal attempt who initially presented with hypotension which persisted despite aggressive therapy with fluid resuscitation, multiple pressor support, high-dose insulin therapy and calcium infusion. Her haemodynamic instability evolved to include bradycardia requiring atropine and transcutaneous pacing. Eventually she required salvage therapy with intravenous lipid emulsion (ILE) therapy . Despite all aggressive therapy, she developed multi-organ failure resulting in death. The literature on high-dose insulin euglycaemic therapy (HIET) and ILE therapy shows mixed results with some showing significant improvement in haemodynamic status. In our case, it had no significant positive impact on the outcome.

Indexed as

Calcium Channel BlockersDrug OverdoseAgedAmlodipineFat Emulsions, IntravenousFemaleHumansMultiple Organ FailureAmlodipineCalcium Channel BlockersFat Emulsions, Intravenousadult intensive carearrhythmiascardiovascular medicinedrug interactions

Identifiers

PMID35039350
PMCPMC8768057
OpenAlexW4205641780

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.